MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / VORTEX; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / VORTEX; PORT & CATHETER, IMPLANTED
Catalog Number H787PSAX10I0
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device history records review was conducted since there was no reported lot #.A ship history review was not performed since port was manufactured 9.5 years ago and it is unknown at what hospital the port was placed.The recent angiodynamics complaint report was reviewed for the vortex port product family and the failure mode "catheter fractured." no adverse trend was identified.As received, the catheter tubing {9cm} and collar were detached from the port, with a small portion of catheter remaining on the port stem.The detached portion of the catheter was measured (id and od) and found to be within specification.The stem the catheter onto was measured (od) and found to be within specification.The locking sleeve that holds the catheter onto the stem was measured (id) and found to be within specification.The customer's reported complaint description was confirmed for catheter tubing fracture.The fracture was located at the 9cm mark on the catheter tubing (9cm from the port) and was jagged in appearance.A fracture of this type in this general location from the port is indicative of a flexural fatigue failure, similar to that of pinch-off syndrome.Although the exact root cause of the catheter fracture was unable to be determined, it is unlikely to have been manufacturing-related, as the catheter functioned successfully for 9.5 years.No manufacturing non-conformances or out of specification conditions were observed during the sample evaluation.The directions for use provided with the device contain guidance on port placement and maintenance.Potential complications such as catheter fragmentation and catheter pinch-off are reviewed.((b)(4)).
 
Event or Problem Description
As reported, vortex port had been implanted since (b)(6) 2008.Upon explant in (b)(6) 2018 the catheter fractured and had to be retrieved and removed (snared) by an interventional cardiologist.The used device was returned to angiodynamics for evaluation.No additional patient complications were reported.

Brand Name
ANGIODYNAMICS / VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7286507
Report Number1317056-2018-00014
Device Sequence Number1827433
Product Code LJT
UDI-Device IdentifierH787PSAX10I0
UDI-PublicH787PSAX10I0
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K010189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberH787PSAX10I0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2018
Initial Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;